Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 162, NWS Indianapolis, IN

April 16, 2018Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 16, 2018, 10:47 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Apr 17, 2018, 11:59 AM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 16, 2018, 10:47 AM EDT (14:47 UTC)
In effect from
Apr 17, 2018, 11:59 AM EDT
Expired
Apr 16, 2018, 11:15 PM EDT
In force
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Clinton (CLNI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

418 
WGUS43 KIND 161447
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1047 AM EDT Mon Apr 16 2018

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers and streams in central 
and southern Indiana...

  Wabash River...

.Lowland flooding will return to portions of the Wabash River in
western Indiana following weekend rains of 1 to nearly 2 inches in
western and north central Indiana.  Significant flooding is not
expected. 


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC121-165-167-161547-
/O.NEW.KIND.FL.W.0162.180417T1559Z-180419T1200Z/
/CLNI3.1.ER.180417T1559Z.180418T0000Z.180419T0000Z.NO/
1047 AM EDT Mon Apr 16 2018

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Clinton.
* from Tuesday morning to Thursday morning.
* There have been no observations in the last 24 hours.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to rise above flood stage Tuesday 
  morning and will crest at 18.2 feet Tuesday evening and then will 
  fall below flood stage by Wednesday evening.
* At 18.0 feet...River road near Mecca and lowest areas of river park 
  at Clinton begin to flood.

&&

LAT...LON 3977 8735 3967 8736 3960 8736 3960 8741
      3966 8742 3977 8740             

$$
2 follow-up statements
148 
WGUS83 KIND 161544
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1144 AM EDT Mon Apr 16 2018

...A Flood Warning continues for portions of the following rivers and
streams in Indiana...

  Wabash River...

.Lowland flooding continued along the Wabash River. Due to recent
rain this weekend, river levels along the Wabash from Lafayette to
the Riverton area are expected to crest some two to four and a half
feet above flood stage. Flooding will likely not end until this
upcoming weekend or early next work week.

Flood waters will continue to impact some local and state roads,
agricultural land, river parks, and river cabins.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-171544-
/O.EXT.KIND.FL.W.0157.000000T0000Z-180419T1030Z/
/LAFI3.1.ER.180415T2315Z.180417T0600Z.180418T2230Z.NO/
1144 AM EDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Lafayette.
* until Thursday morning.
* At Mon 10:46 AM the stage was 12.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 13.3 feet by late tonight 
  then begin falling. The river will fall below flood stage Wednesday
  evening.
* At 14.0 feet...Lowland flooding is in progress.  High water affects 
  river cabins near North 9th Street.  Low county roads are nearly 
  impassable.  Tapawingo Park in West Lafayette begins to flood.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC045-121-165-171-171543-
/O.EXT.KIND.FL.W.0160.000000T0000Z-180419T1912Z/
/CVGI3.1.ER.180416T1000Z.180418T0000Z.180419T0712Z.NO/
1144 AM EDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Covington.
* until Thursday afternoon.
* At Mon 10:45 AM the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 18.1 feet by Tuesday evening
  then begin falling. The river will fall below flood stage late 
  Wednesday night.
* At 18.0 feet...Five Crossings, a local county river park at old U.S.
  Highway 136 bridge site, begins to flood.

&&

LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
      4020 8747 4040 8709             

$$

INC121-165-167-171543-
/O.EXT.KIND.FL.W.0158.000000T0000Z-180421T0430Z/
/MTZI3.1.ER.180416T0135Z.180418T0000Z.180420T1630Z.NO/
1144 AM EDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Montezuma.
* until late Friday night.
* At Mon 10:45 AM the stage was 16.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 18.2 feet by Tuesday evening
  then begin falling. The river will fall below flood stage Friday 
  afternoon.
* At 18.0 feet...Montezuma agricultural levee is overtopped.  Fourteen
  hundred acres of low bottomlands flood.

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745             

$$

INC121-165-167-171543-
/O.CON.KIND.FL.W.0162.180417T1559Z-180419T1200Z/
/CLNI3.1.ER.180417T1559Z.180418T0000Z.180419T0000Z.NO/
1144 AM EDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Clinton.
* from Tuesday morning to Thursday morning.
* There have been no observations in the last 24 hours.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage Tuesday 
  morning and will crest at 18.2 feet Tuesday evening and then will 
  fall below flood stage by Wednesday evening.
* At 18.0 feet...River road near Mecca and lowest areas of river park 
  at Clinton begin to flood.

&&

LAT...LON 3977 8735 3967 8736 3960 8736 3960 8741
      3966 8742 3977 8740             

$$

ILC023-033-INC153-167-171543-
/O.EXT.KIND.FL.W.0161.180416T1639Z-180422T0000Z/
/TERI3.1.ER.180416T1639Z.180419T0600Z.180421T1200Z.UU/
1144 AM EDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Terre Haute.
* until Saturday evening.
* At Mon 10:30 AM the stage was 16.3 feet. This is 2.0 to 2.5 feet 
  higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage 
  from the old legacy gauge.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 19.1 feet by Thursday morning.  The river will fall 
  below flood stage by Saturday morning.
* At 19.5 feet...Water begins to rise in the Izaak Walton Lake.  Sheet
  flowing water begins in the wetland project between U.S. 40 and 
  I-70, and during a prolonged flood event project fills about 75 
  percent.

&&

LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
      3945 8747 3960 8741             

$$

ILC033-101-INC083-153-171543-
/O.EXT.KIND.FL.W.0088.000000T0000Z-180423T2000Z/
/HUTI2.1.ER.000000T0000Z.180421T0000Z.180423T0800Z.NO/
1044 AM CDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* until Monday April 23.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest at 18.5 feet Friday 
  evening and will fall below flood stage by Monday April 23.
* At 18.0 feet...Seep water occurs behind levees on Indiana side.  
  Hutson Creek begins to overflow from backwater.  Old Darwin Road 
  and a few rural roads in eastern Clark and Crawford counties in 
  Illinois are impassable.  Low agricultural land floods.

&&

LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
      3922 8762 3932 8763             

$$

ILC033-101-INC083-153-171543-
/O.EXT.KIND.FL.W.0089.000000T0000Z-180423T2100Z/
/RVTI3.1.ER.180328T0553Z.180408T0800Z.180423T0900Z.NO/
1144 AM EDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Riverton.
* until Monday April 23.
* At Mon 11:00 AM the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 17.3 feet by Friday evening 
  then begin falling. The river will fall below flood stage Monday 
  April 23.
* At 18.0 feet...Extensive lowland flooding is in progress.  High 
  water surrounds many river cabins.  Access to most river cabins is 
  by boat only.  Levees begin to protect farmland.  Extensive 
  flooding of Leaverton Park occurs in Palestine, Illinois.

&&

LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
      3898 8759 3913 8767             

$$

ILC047-059-185-193-INC051-083-129-171536-
/O.EXT.KIND.FL.W.0091.000000T0000Z-180417T1536Z/
/MCRI2.2.ER.180329T1337Z.180411T0830Z.180417T0336Z.NO/
1044 AM CDT Mon Apr 16 2018

The Flood Warning continues for
  The Wabash River at Mount Carmel.
* until Tuesday morning.
* At Mon 09:45 AM the stage was 20.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 20.0 feet...River is bankfull in all locations.  All oil field 
  production ceases with the exception of pumping units on 
  substructures.  Access to these are by boat only.  Agricultural 
  losses increase dramatically.  Farmers move livestock to higher 
  ground.  City of Mount Carmel leaves flood gates B and C in year 
  round.

&&

LAT...LON 3846 8765 3828 8781 3822 8794 3822 8800
      3827 8800 3847 8777             

$$
808 
WGUS83 KIND 170315
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1115 PM EDT Mon Apr 16 2018

...The Flood Warning is no longer in effect for A portion of the
following river in Indiana...

  Wabash River...


.The Wabash River at Clinton in west central Indiana is
expected to crest below flood stage Tuesday, thus the flood warning
is hereby cancelled.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC121-165-167-170345-
/O.CAN.KIND.FL.W.0162.000000T0000Z-180419T1200Z/
/CLNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1115 PM EDT Mon Apr 16 2018

The Flood Warning is cancelled for
  The Wabash River at Clinton.
* There have been no observations in the last 24 hours.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to remain below flood stage with a
  maximum value of 17.6 feet Tuesday afternoon.


&&

LAT...LON 3977 8735 3967 8736 3960 8736 3960 8741
      3966 8742 3977 8740             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 16, 10:24 AM EDT, 23 minutes earlier.

Area forecast discussion, Apr 16, 10:24 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1024 AM EDT Mon Apr 16 2018

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 238 AM EDT Mon Apr 16 2018

The unseasonably cool weather will persist early in the forecast
period with freezing overnight temperatures through Tuesday
morning. Meanwhile, rain and snow showers will be possible through
this morning along with light snow showers (NE) tonight on the
back side of a low pressure system. After a lull in activity on
Tuesday, rain showers and warmer temperatures will arrive ahead
of a warm front on Wednesday. Further out, dry conditions will
prevail late in the week through the early weekend before low
chances across the southern counties again for rain on Sunday.

&&

.NEAR TERM /Today/...

Issued at 238 AM EDT Mon Apr 16 2018

The main focus of the near term will be the continued freeze
warning early this morning and the rain/snow showers throughout
the day.

Central Indiana will remain under the influence of cold cyclonic
flow today as an upper low passes over the region. Current radar
mosaic is showing light returns of rain and snow showers, which
will continue through the day. Rain could become the predominant
precipitation type later today, but high temperatures will not
top off any higher than the upper 30s/low 40s.

Meanwhile, a freeze warning remains in effect this morning for
central portions of the forecast area as temperatures fall to the
freezing mark.

&&

.SHORT TERM /Tonight through Wednesday Night/...

Issued at 238 AM EDT Mon Apr 16 2018

The main focus of the short term period will be an additional
freeze warning for the southern half of central Indiana
tonight/Tuesday morning as well as rain showers on Wednesday.

An even colder night is in store for central Indiana tonight as
skies clear. Overnight lows will dip into the upper 20s/low 30s.
So, an additional freeze warning has been issued tonight through
Tuesday morning for the southern half of central Indiana.

As high pressure strengthens tomorrow though, there will be a
short period of dry conditions and slightly warmer temperatures.
It won't be until Wednesday when the more Spring-like temperatures
return ahead of a warm front with highs topping off in the 60s.
But, with the warm front and associated upper low over southern
Wisconsin will also be the return for rain showers. The highest
chances for rain for Wednesday and Wednesday night will be across
the north/northeastern counties where forcing will be strongest
from the upper low. This is a moderate to high confidence forecast
due to several consistent model runs.

&&

.LONG TERM /Thursday through Sunday/...

Issued at 226 AM EDT Mon Apr 16 2018

ECMWF suggests an upper low exiting the Great Lakes and Indiana on
Thursday Morning. Forecast Builder failed to recognize this...but
some morning pops would not seem unreasonable.

ECMWF then suggests strong ridging...dry air and High pressure
building across the region through Saturday Night. This should
lead to dry weather for the end of the work week and start of the
weekend.

On Saturday Night into Sunday...the ECMWF suggests low pressure
moving through the southern plains...pushing a warm front toward
the Ohio valley. This may end the weekend with chances for
showers.

&&

.AVIATION /Discussion for the 161500Z IND TAF Update/...
Issued at 1024 AM EDT Mon Apr 16 2018

Sped up the gusty winds in time due to recent trends.

Previous discussion follows...

Issued at 712 AM EDT Mon Apr 16 2018

Mainly MVFR Conditions will be expected today.

Deep low pressure will keep cyclonic lower level flow in place
across Indiana today. Time heights show abundant lower level
saturation...indicating a SC cloud deck. Radar showing sct SN/RA
showers across the forecast area and upstream over
Illinois...associated with the upper low that is expected to pivot
across Indiana today. Thus all this adds up to MVFR CIGS and sct
showers through the day.

Some improvement is expected after 03Z as the surface low and
associated upper lower begin to lift farther north...exiting
Indiana.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 10 AM EDT this morning for INZ045>048-
051>056-060>063.

Freeze Warning from 10 PM this evening to 9 AM EDT Tuesday for
INZ051>057-060>065-067>072.

&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....Puma
AVIATION...JP/MK
Hazardous weather outlook, Apr 16, 10:43 AM EDT, 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
1043 AM EDT Mon Apr 16 2018

INZ045>048-051>057-060>065-067>072-171000-
Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
1043 AM EDT Mon Apr 16 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Snow may mix with rain today and tonight. Temperatures
will fall into the upper 20s and lower 30s overnight.

Hazards: Briefly reduced visibilities. Freezing temperatures may
damage vegetation.

Timing: Freezing temperatures overnight.

Discussion: An upper level low will continue to trigger scattered
rain and snow showers throughout the day and into tonight. No
impacts to travel are expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Outlook: Freezing temperatures are possible into Tuesday morning.

Discussion: Vegetation could be damaged Tuesday morning as
temperatures fall to freezing.

Additional shower activity is possible towards the middle of the
week...as low pressure tracks into the lower Great Lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>044-049-171000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Henry-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, and Muncie
1043 AM EDT Mon Apr 16 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Snow may mix with rain. Temperatures will fall into the
upper 20s and lower 30s overnight.

Hazards: Briefly reduced visibilities. Freezing temperatures.

Timing: Today into tonight. Freezing temperatures overnight.

Discussion: An upper level low will trigger scattered rain and snow
showers today. The activity will end from southwest to northeast
late today and this evening. No impacts to travel are expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Outlook: Freezing temperatures are possible into Tuesday morning.

Discussion: Vegetation could be damaged on Tuesday morning as
temperatures fall below freezing.

Additional shower activity is possible towards the middle of the
week...as low pressure tracks into the lower Great Lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:34 AM EDTFreeze WarningINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 17 more30 hr

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.